Virginia, 2016Flash Flood in Virginia, June 16, 2016
June 16, 2016 · NWS AKQ · 1 event in 1 county or zone
Scattered thunderstorms in advance of a cold front produced heavy rain and caused flash flooding across portions of central Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms in advance of a cold front produced heavy rain and caused flash flooding across portions of central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 16, 6:53 PM EST, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 16, 6:53 PM EST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
753 PM EDT THU JUN 16 2016
.SYNOPSIS...
Low pressure drops through the Mid Atlantic Region tonight...and
stalls over the Outer Banks Friday. Low pressure then remains off
the Southeast Coast through the weekend as cool high pressure
builds in from the north.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Showers with isolated thunderstorms this morning have quelled the
potential for scattered convection this aftn despite re-development
of cumulus clouds. Based on visible satellite imagery trends, it
appears that the best chance for seabreeze-based airmass
thunderstorms will be south of Albemarle Sound the rest of the
aftn. Farther north near a warm frontal boundary across the Nrn
Neck and Delmarva, cumulus cloud trends (again via visible
satellite) are showing signs of dissipating/weakening within the
post-convective and stable environment.
So this turns our attention to potentially severe thunderstorms
tonight as a low pressure system over ern OH/wrn PA dives ssewd
into the Mid Atlantic Region after 00Z/800 PM this evening and
crosses the area overnight. Per previous discussion issued at
1200 PM EDT, area of outflow located near the triple point low in
OH this aftn has been producing severe thunderstorms...with more
isolated pockets of severe storms along the warm frontal boundary
extending from roughly Pittsburgh to Washington DC to the
Delmarva. Scattered storms are traversing the mts of far nw VA
just south of this boundary. Will need to keep a close eye on
these nearby storms to see if they are able to hold together once
they move off the terrain in light low-level low. Otherwise, the
ongoing forecast is right on track with few changes necessary
other than trying to add finer details into the next 12 hours.
Overall, the main player regarding severe weather potential later
this evening remains the ern OH low that is expected to morph into
an MCS during the evening and overnight hours. Best focus for
severe weather begins across far nwrn counties this evening from
Farmville to the Nrn Neck (including nw half of the Metro Richmond
area) and then spreads esewd overnight (primarily across the rest
of VA and the MD Lower Ern Shore). Deep atmospheric moisture, a
spike in pwats twd 2.00 inches, plenty of deep omega/lift with the
passing low/cold front, a strengthening theta-e ridge as it
crosses the area, and increasing winds with height which are also
increasing through tonight will all contribute the severe weather
potential for tonight. Generally unidirectional winds suggest that
bowing line segments will be the primary storm structure this
evening. Really ramped up 6hr qpf amounts for tonight with most
locations within likely POPs or higher (>= 60%) receiving anywhere
from 0.25 to 1.0 inches, or 0.50 to 1.50 inches in 12 hrs, or 0.75
to almost 2.00 inches in 24 hrs. These amounts are above most
model guidance. Locally higher amounts of rainfall are definitely
possible in a shorter period of time and may cause travel
difficulties at times. In addition to the above parameters (to
name a few), the primary impacts from thunderstorms tonight will
be heavy rainfall and strong to severe wind gusts. Large hail will
be a secondary impact. SPC has maintained an Enhanced Risk area
across far nwrn counties for tonight with decreasing likelihood
the farther southeast you go across the CWA. The issuance of a
severe thunderstorm watch is not out of the question within the
next few hours for the local area...especially the locations
mentioned above. Please be alert to rapidly changing conditions if
you have plans this evening...particularly anything that takes
place outdoors. If a severe thunderstorm warning is issued, be
sure to seek safe shelter indoors until the storm passes.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
Potent shortwave drops into ern NC Fri as the associated sfc low
centers just off the NC coast. Mostly cloudy to cloudy conditions
are expected along with height/thickness falls...resulting in very
little warming during the day. While little destabilization is
expected, strong forcing for ascent (shortwave and a departing
100+ kt upper jet) will still support widespread showers. A few
thunderstorms possible across the southeast forecast area, where
guidance indicates slightly better instability in a dynamic
environment. Small diurnal trend forecast with temps only warming
into the mid to upper 70s (-2 std dev); low 80s NE NC. Northeast
winds increase Fri aftn into Fri night as the sfc pressure
gradient strengthens between the low and cool high pressure
building swd along the coast of the NE CONUS. Expect gusts of
20 to 30 mph along the coast from Ches Bay to the Atlantic. Winds
could gust as high as 40 mph along the Atlantic coast. Strong
mixing will keep lows Fri night in the upper 50s to low 60s
despite a strong push of cold air advection. Showers will begin
to push se and offshore Fri night...drying from nw to se.
Dry conditions and a mostly sunny Sat/Sun as cool high pressure
builds in from the north. Breezy northeast winds persist with
highs both days only warming into the upper 70s to around
80 inland. Cooler SE VA/NE NC and coastal areas with highs only
in the low to mid 70s. The highs would be around 2 std dev below
normal. Lows Sat night in the mid to upper 50s inland and lower
60s immediate coast.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
The medium range guidance shows a broad ridge extending from coast
to coast on Monday with building heights across the area. This
should allow for a general dry and warming trend for next week
once the western Atlc upper trough moves east. The next chance for
rain will likely be Tuesday into Tuesday night generally across
the MD eastern shore as the ECMWF and GFS suggest a weak trough
axis to move through the NE states in the NW flow aloft. Some
differences then next Wednesday regarding the evolution of trough
as the ECMWF is stronger and move progressive compared to the GFS.
This difference will not change the sensible weather a great deal
with chances for showers/storms across the entire region
regardless of solution as heights fall through the day.
After Sunday, temperatures will be above normal for the week with
highs likely in the lower 90s each day, except perhaps Wed.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Stationary front continues across eastern Virginia this evening.
A strong area of tstms is riding the bndry from WVA to northern
Md and southern Pa. A few storms have developed across northern VA
this evening to near our CWA border. The upper level Low
associated with the system will slowly move east during the
overnight. Most of the weather for the CWA is likely to happen
after midnight as a big complex of showers and tstms moves slowly
eastward.
Have included SHRA and VCTS wording in the TAFS but most of this
is likely to occur late. Some storms may contain strong gusty
winds, with a transition to primarily periods of heavy rain after
06z. Winds shift to NE-E all areas overnight, with IFR and
possibly some LIFR conditions possible Fri morning, though extent
of this is still uncertain. Due to onshore flow contg/increasing
late Fri morning/aftn...CIGS may lift slightly and may be in MVFR
cat. Sfc lo pres lingers off the SE cst through the weekend with
high pressure building in from the north. Gusty NE winds to 20-30
kt likely alg cstl sections from late Fri through Sat, though
drier wx and VFR conditions will prevail by that time. Models hint
that the offshore system may try to push closer to the coast by
late Sunday/Mon, possibly to affect ORF/ECG, less likely to reach
inland sites.
&&
.MARINE...
The current headlines and wind forecast looks on track
for the marine areas. Will upgrade the gale watch north of
Wachapreague to a SCA with this issuance as the strongest winds look
to stay just south, focusing south of Parramore.
Low pressure over the Ohio Valley will move across VA and just
offshore by Friday morning. This will allow for a core of strong NE
winds to gale force to develop along the north side of the low
Friday morning and move southward during the day and Friday evening.
Expect the strongest winds to generally be short lived (less than 9
hr). The gales should shift to the NC waters friday night then
subside as the low continues to move off the southeast coast. Expect
SCA conditions to persist most likely into Saturday especailly
across the southern waters. This low will mander off the SE and
middle atlantic coast through early next week.
&&
.TIDES/COASTAL FLOODING...
The NE flow Friday into Saturday will allow tidal anomalies to
increase to as high as 1.5 ft above astronomical tide...allowing a
few tidal site across the lower Chesapeake Bay and James River to
minor flooding for a few high tide cycles starting Friday Night and
continuing into Saturday evening. Despite the winds gusting to close
to gale force Friday into Friday evening...the limiting factor for
more significant flooding will be the short time frame for stronger
winds. A few spots may need Coastal Flood Advisories for the high
tide cycle Friday evening.
In addition...dangerous surf is expected with waves close to 8 ft
Friday afternoon into Friday evening, especailly south of Parramore.
Will go ahead and issue a high surf advisory for Friday into Friday
evening for those areas.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...High Surf Advisory from noon Friday to 2 AM EDT Saturday for
NCZ102.
VA...High Surf Advisory from noon Friday to 2 AM EDT Saturday for
VAZ098-100.
MARINE...Small Craft Advisory from 11 AM Friday to noon EDT Saturday
for ANZ635>638.
Gale Warning from 4 PM Friday to 6 AM EDT Saturday for ANZ634-
656.
Small Craft Advisory from 11 AM Friday to 5 PM EDT Saturday
for ANZ632.
Small Craft Advisory from 4 PM Friday to 6 PM EDT Saturday for
ANZ633.
Small Craft Advisory from 8 AM Friday to noon EDT Saturday for
ANZ630-631.
Gale Warning from noon Friday to 2 AM EDT Saturday for ANZ654.
Small Craft Advisory from 6 AM Friday to noon EDT Saturday for
ANZ650-652.
Gale Warning from 6 PM Friday to 6 AM EDT Saturday for ANZ658.
&&
SYNOPSIS...BMD
NEAR TERM...BMD
SHORT TERM...BMD/SAM
LONG TERM...ESS
AVIATION...LKB/JEF
MARINE...MRD
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 16, 3:26 PM EST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
426 PM EDT THU JUN 16 2016
NCZ012>016-030>032-VAZ092-093-096-097-172030-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-
PERQUIMANS-SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-CHESAPEAKE-
426 PM EDT THU JUN 16 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA AND
SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AND
OVERNIGHT. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS...
SMALL HAIL...AND HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NCZ017-102-VAZ095-098-172030-
WESTERN CURRITUCK-EASTERN CURRITUCK-NORFOLK/PORTSMOUTH-
VIRGINIA BEACH-
426 PM EDT THU JUN 16 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA AND
SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AND
OVERNIGHT. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS...
SMALL HAIL...AND HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
GUSTY NORTHEAST WINDS OF 25 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH
WILL LIKELY RESULT IN ROUGH SURF CONDITIONS FRIDAY NIGHT AND
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
MDZ025-VAZ099-100-172030-
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON-
426 PM EDT THU JUN 16 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...EASTERN
VIRGINIA AND SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AND
OVERNIGHT. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS...
SMALL HAIL...AND HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
GUSTY NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS OF 30 TO 40 MPH
WILL LIKELY RESULT IN ROUGH SURF CONDITIONS FRIDAY NIGHT AND
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
VAZ048-061-062-064-068-069-509>516-172030-
FLUVANNA-CUMBERLAND-GOOCHLAND-CAROLINE-AMELIA-POWHATAN-
WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
426 PM EDT THU JUN 16 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND NORTH
CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
THERE IS A ENHANCED RISK FOR SEVERE THUNDERSTORMS THIS EVENING
AND OVERNIGHT. SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS ARE
POSSIBLE. THE MAIN THREATS WILL BE LOCALIZED HEAVY RAINFALL...
DAMAGING WINDS...AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
MDZ021>024-VAZ060-065>067-075>090-517>525-172030-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-PRINCE EDWARD-
MECKLENBURG-LUNENBURG-NOTTOWAY-WESTMORELAND-RICHMOND-NORTHUMBERLAND-
LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
426 PM EDT THU JUN 16 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...SOUTH CENTRAL
VIRGINIA AND SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING AND
OVERNIGHT. SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS ARE
POSSIBLE. THE MAIN THREATS WILL BE LOCALIZED HEAVY RAINFALL...
DAMAGING WINDS...AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 16, 4:13 PM EST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
513 PM EDT THU JUN 16 2016
VAZ064-511-162200-
CAROLINE-WESTERN HANOVER-
513 PM EDT THU JUN 16 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CAROLINE COUNTY...
AT 512 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FREDERICKSBURG...
MOVING SOUTH AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...MILFORD...LADYSMITH...CEDAR FORK...BEAVERDAM...CHILESBURG...
WOODFORD...GOLANSVILLE...PENOLA...CEDON...HEWLETT...GUINEA...NANCY WRIGHTS
CORNER...RUTHER GLEN...VILLBORO AND CORBIN.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3793 7726 3792 7766 3800 7767 3799 7764
3822 7740
TIME...MOT...LOC 2112Z 345DEG 30KT 3831 7757
JFOSTERSpecial weather statement, Jun 16, 5:16 PM EST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
616 PM EDT THU JUN 16 2016
VAZ064-162300-
CAROLINE-
616 PM EDT THU JUN 16 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CAROLINE COUNTY...
AT 615 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LADYSMITH...OR
NEAR MILFORD...MOVING SOUTH AT 15 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MILFORD...LADYSMITH...GOLANSVILLE...PENOLA AND CEDON.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3809 7738 3793 7731 3791 7752 3792 7753
3807 7755
TIME...MOT...LOC 2215Z 349DEG 9KT 3802 7747
JMLocal storm report, Jun 16, 8:08 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
908 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL LADYSMITH 38.02N 77.52W
06/16/2016 E2.00 INCH CAROLINE VA PUBLIC
1.5 TO 2 INCH HAIL
&&
EVENT NUMBER AKQ1600658
JEFLocal storm report, Jun 16, 8:12 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
912 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM TSTM WND DMG PALMYRA 37.86N 78.26W
06/16/2016 FLUVANNA VA 911 CALL CENTER
TREE DOWN ACROSS ROUTE 640
&&
EVENT NUMBER AKQ1600659
JEFLocal storm report, Jun 16, 8:13 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
913 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL RUTHER GLEN 38.00N 77.54W
06/16/2016 E1.00 INCH CAROLINE VA PUBLIC
&&
EVENT NUMBER AKQ1600660
JEFLocal storm report, Jun 16, 8:39 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
939 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM TSTM WND GST TUCKAHOE 37.59N 77.59W
06/16/2016 E60 MPH HENRICO VA TRAINED SPOTTER
&&
EVENT NUMBER AKQ1600661
JEFFlash Flood, Hanover
- When
- June 16, 8:40 PM EST to 11:00 PM EST
- Where
- Hanover County, 2.14 mi SE of Doswell to 1.73 mi SE of Doswell
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 37.850, -77.440
State Route 30 in front of Kings Dominion was inundated with at least 6 inches of flowing water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Dakota, June 16 to 17, 2016$52 million · 3.25 in hail · 27 events
- Tornado and Flash Flooding in Pennsylvania, June 16 to 17, 20161 injured · $600,000 · EF0 · 32 events
- Hail and Damaging Winds in Virginia, June 16, 20163 in hail · 116 events
- Hail and Damaging Winds in Virginia, June 16, 2016$135,000 · 2 in hail · 50 events
- Hail and Damaging Winds in Virginia, June 16, 2016$181,000 · 1 in hail · 31 events
- Hail and Damaging Winds in Georgia, June 16 to 17, 2016$147,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Ohio, June 16, 2016$156,000 · 1 in hail · 12 events
- Damaging Winds in Pennsylvania, June 16, 2016$140,000 · 50 kt wind · 7 events
- Damaging Winds in Alabama, June 16 to 17, 2016$58,000 · 65 kt wind · 21 events
- Hail and Damaging Winds in Florida, June 16 to 17, 2016$32,000 · 1.25 in hail · 33 events
- Tornado and Damaging Winds in West Virginia, June 16, 2016$68,000 · EF0 · 9 events
- Hail and Damaging Winds in West Virginia, June 16, 2016$15,000 · 2.1 in hail · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 645630.